ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Theoretical Prediction of the Existence of Stable Distonic Radical Cations

Pius, Kuruvilla and Chandrasekhar, J (1987) Theoretical Prediction of the Existence of Stable Distonic Radical Cations. In: Current Science, 56 (17). pp. 857-860.

[img] PDF

Download (375kB)


The preference of molecules of the form $H_mX-YH_n$ to adopt hydrogen-shifted structures $H_{m-1}X-Y^+H_{n+1}$ on removal of an electron is theoretically examined. The latter structures are distonic radical cations with the formal charge and radical centres located on different atoms. The relative stabilities of distonic ions relative to classical isomeric forms have been modelled by means of idealized reactions involving small fragments. Ah initis energies for these model reactions indicate the existence of several distonic radical cations more stabilized than currently known systems. Distonic forms are particularly stabilized for the combinations: X = Be, Si, P and S; Y = N, 0 and F.

Item Type: Journal Article
Publication: Current Science
Publisher: Indian Academy of Sciences
Additional Information: Copyright of this article belongs to Indian Academy of Sciences
Department/Centre: Division of Chemical Sciences > Organic Chemistry
Date Deposited: 15 Apr 2008
Last Modified: 19 Sep 2010 04:44
URI: http://eprints.iisc.ac.in/id/eprint/13717

Actions (login required)

View Item View Item